Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 5, NWS Grand Rapids, MI

June 9, 20246 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jun 9, 2024, 3:36 AM EDT for 6 counties in Michigan. It took effect at Jun 9, 2024, 8:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2024, 3:36 AM EDT (07:36 UTC)
In effect from
Jun 9, 2024, 8:00 PM EDT
Expired
Jun 10, 2024, 11:00 PM EDT
In force
27 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WHUS43 KGRR 090736
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
336 AM EDT Sun Jun 9 2024

MIZ037-043-091545-
/O.NEW.KGRR.BH.S.0005.240610T0000Z-240610T1200Z/
Mason-Oceana-
336 AM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From this evening through Monday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sides of piers will be particularly
  dangerous. This includes Stearns Park and Mears State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-091545-
/O.NEW.KGRR.BH.S.0005.240610T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
336 AM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...From this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North sizes of piers will be particularly
  dangerous. This includes Holland State Park and South Haven's 
  North Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
8 follow-up statements
633 
WHUS43 KGRR 091631
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1231 PM EDT Sun Jun 9 2024

MIZ050-100045-
/O.EXB.KGRR.BH.S.0005.240610T0000Z-240611T0000Z/
Muskegon-
1231 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon county.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Dangerous waves and currents will develop
  this evening which will continue into Monday. North side of
  north piers will be dangerous places to swim this evening and
  again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-100045-
/O.EXT.KGRR.BH.S.0005.240610T0000Z-240611T0000Z/
Mason-Oceana-
1231 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Dangerous waves and currents will develop
  this evening which will continue into Monday. North side of
  north piers will be dangerous places to swim this evening and
  again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-100045-
/O.CON.KGRR.BH.S.0005.240610T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
1231 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Dangerous waves and currents will develop
  this evening which will continue into Monday. North side of
  north piers will be dangerous places to swim this evening and
  again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

DUKE
469 
WHUS43 KGRR 091937
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
337 PM EDT Sun Jun 9 2024

MIZ037-043-050-100345-
/O.CON.KGRR.BH.S.0005.240610T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
337 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North winds of 15 to 25 mph will build
  waves this evening that will persist into Monday. Dangerous
  waves and currents are expected from this evening through Monday
  evening. North side of north piers will be dangerous places to
  swim. The worst conditions will likely occur Monday afternoon
  and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-100345-
/O.CON.KGRR.BH.S.0005.240610T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
337 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North winds of 15 to 25 mph will build
  waves this evening that will persist into Monday. Dangerous
  waves and currents are expected from this evening through Monday
  evening. North side of north piers will be dangerous places to
  swim. The worst conditions will likely occur Monday afternoon
  and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
709 
WHUS43 KGRR 100156
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
956 PM EDT Sun Jun 9 2024

MIZ037-043-050-101000-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
956 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-101000-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
956 PM EDT Sun Jun 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
339 
WHUS43 KGRR 100710
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
310 AM EDT Mon Jun 10 2024

MIZ037-043-050-101515-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
310 AM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North winds of 15 to 25 mph will build
  waves this evening that will persist into Monday. Dangerous
  waves and currents are expected through this evening. North 
  side of north piers will be dangerous places to swim. The worst 
  conditions will likely occur this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ056-064-071-101515-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
310 AM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...North to northwest winds of 15 to 25 mph
  will build waves this evening that will persist into Monday.
  Dangerous waves and currents are expected through this evening.
  North side of north piers will be dangerous places to swim. The
  worst conditions will likely occur this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
800 
WHUS43 KGRR 101421
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1021 AM EDT Mon Jun 10 2024

MIZ037-043-050-102230-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
1021 AM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers may be heavily swamped by waves. 

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will create
  hazardous waves of 3 to 5 feet through the evening. The north
  side of north piers are particularly dangerous places to swim
  today. This includes Muskegon State Park, Mears State Park in 
  Pentwater, and Stearns Park in Ludington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural Currents can sweep
you out into deeper water along the pier structure.

A longshore current is a lake current that moves parallel to
shore. Longshore currents can be strong enough to Prevent swimmers
from being able to keep their feet on the bottom...making it
difficult to return to shore.

&&

$$

MIZ056-064-071-102230-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
1021 AM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will create
  hazardous waves of 4 to 6 feet through this evening. The north
  side of north piers are particularly dangerous places to swim
  today. This includes North Beach at South Haven and Holland
  State Park.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural Currents can sweep
you out into deeper water along the pier structure.

A longshore current is a lake current that moves parallel to
shore. Longshore currents can be strong enough to Prevent swimmers
from being able to keep their feet on the bottom...making it
difficult to return to shore.

&&

$$
583 
WHUS43 KGRR 101946
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
346 PM EDT Mon Jun 10 2024

MIZ037-043-050-110000-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
346 PM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana and Muskegon counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will create
  hazardous waves of 3 to 5 feet through early evening. The north
  side of north piers are particularly dangerous places to swim 
  today. This includes Muskegon State Park, Mears State Park in 
  Pentwater, and Stearns Park in Ludington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural Currents can
sweep you out into deeper water along the pier structure.

A longshore current is a lake current that moves parallel to
shore. Longshore currents can be strong enough to Prevent
swimmers from being able to keep their feet on the bottom...
making it difficult to return to shore.

&&

$$

MIZ056-064-071-110300-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
346 PM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will 
  create hazardous waves of 4 to 6 feet through this evening. 
  The north side of north piers are particularly dangerous 
  places to swim today. This includes North Beach at South Haven 
  and Holland State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural Currents can
sweep you out into deeper water along the pier structure.

A longshore current is a lake current that moves parallel to
shore. Longshore currents can be strong enough to Prevent
swimmers from being able to keep their feet on the bottom...
making it difficult to return to shore.

&&

$$
186 
WHUS43 KGRR 110001
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
801 PM EDT Mon Jun 10 2024

MIZ037-043-050-110115-
/O.EXP.KGRR.BH.S.0005.000000T0000Z-240611T0000Z/
Mason-Oceana-Muskegon-
801 PM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

MIZ056-064-071-110300-
/O.CON.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
801 PM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan and Van Buren counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
412 
WHUS43 KGRR 110300
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1100 PM EDT Mon Jun 10 2024

MIZ056-064-071-110400-
/O.EXP.KGRR.BH.S.0005.000000T0000Z-240611T0300Z/
Ottawa-Allegan-Van Buren-
1100 PM EDT Mon Jun 10 2024

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 3:01 AM EDT, 35 minutes earlier. Its key messages:

  • Patchy Fog Through Sunrise, Breezy Today
  • Cool Monday night, then a warming trend
  • Chance of rain Tuesday night through Thursday night
Area forecast discussion, Jun 9, 3:01 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
301 AM EDT Sun Jun 9 2024

.KEY MESSAGES...

- Patchy Fog Through Sunrise, Breezy Today

- Cool Monday night, then a warming trend

- Chance of rain Tuesday night through Thursday night

&&

.DISCUSSION...
Issued at 259 AM EDT Sun Jun 9 2024

- Patchy Fog Through Sunrise, Breezy Today

Low stratus and patchy fog are currently affecting areas south of
M46. This will dissipate just after daybreak as winds increase and
solar heating takes effect. The main weather consideration today
will be the wind, as steep lapse rates (9-10 C/km) up to 700mb are
expected in combination with a 25-35 knot low-level jet. Gusts of 30-
40 mph are likely, with about a 10 percent chance of isolated gusts
exceeding 40 mph. Otherwise, mostly sunny skies are expected this
morning once stratus burns off. However, a weak shortwave and
associated deeper moisture will cause increasing clouds near and
north of I96 this afternoon. Highs will range from the mid 60s near
US10 to the mid 60s south of I94.

By Monday, the shortwave exits with approaching surface and upper-
level ridging moving into place. Northerly flow will advect dry air
into the area and by extension skies will be sunny. The northerly
flow keeps conditions cool like today so highs will be around 70.

- Cool Monday night, then a warming trend

Monday night will be the coolest night of the period. Lows will be
in the lower to mid 40s. However, across the northern cwa, upper 30s
will be common. As the center of the surface moves east Tuesday,
southwest winds will develop and we'll see temperatures steadily
rise throughout the week. Highs in the mid 70s Tuesday will climb to
the mid 80s by Thursday.

- Chance of rain Tuesday night through Thursday night

Models are hinting at a couple of chances of rain during the period.
The first chance is Tuesday night, mainly over the northern half of
the cwa as a short wave moves across the UP and northern Lower. Chc
PoPs will cover this north of M-57 with little chance of seeing rain
south of there.

An approaching cold front Wednesday night and Thursday will provide
the best chance of rain for the week, but even that's only chc PoPs.
A narrow ribbon of higher CAPE just ahead of the front may help to
trigger a few showers/storms. We'll have to see how this evolves,
but it could end up being a fairly dry week.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 151 AM EDT Sun Jun 9 2024

Nighttime microphysics mode on satellite imagery shows an
expanding area of fog/stratus impacting the terminals. Quite a bit
of IFR/LIFR conditions developing. These conditions should
continue through the rest of the night before improving during the
morning. We'll see a wind shift to the northwest by mid day as a
cold front moves through.

&&

.MARINE...
Issued at 259 AM EDT Sun Jun 9 2024

...Marine

We start the day with sub-criteria winds and waves. However, by late
afternoon into the evening, north-northwest winds of 15-20 knots
gusting to 25 knots develop over the lake. Gusty winds persist
through much of the night before subsiding for a few hours early
Monday. Monday afternoon sees a classic "approaching high" setup
causing another round of elevated winds to develop. Both rounds of
winds will push waves into the 3-5 foot range over most of the
nearshore waters. Waves and winds subside Monday evening as the
high moves overhead.

Will be issue a Small Craft Advisory from early this evening to late
Monday evening from Manistee to St. Joseph. For Beach Hazards
Statements, will issue for Mason and Oceana Counties tonight
through Monday morning. Swim risk Monday afternoon in this area
looks to stay moderate due to the wind direction. Muskegon county
looks to be protected from hazardous waves in the surf zone so
will leave them out at this time. Finally, for Ottawa County south
to Van Buren county both rounds risk hazardous waves and currents
so will issue a beach hazards statement from mid-evening to late
Monday evening. North sides of piers will be the most dangerous
given wind direction.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from this evening through Monday morning
     for MIZ037-043.
     Beach Hazards Statement from this evening through Monday evening
     for MIZ056-064-071.
MARINE...Small Craft Advisory from 6 PM this evening to 11 PM EDT Monday
     for LMZ844>849.

&&

DISCUSSION...04/Thomas
AVIATION...04
MARINE...Thomas
Hazardous weather outlook, Jun 9, 3:05 AM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
305 AM EDT Sun Jun 9 2024

MIZ037>040-043>046-050>052-056>059-064>067-071>074-100715-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
305 AM EDT Sun Jun 9 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible mid-week, particularly Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-100715-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
305 AM EDT Sun Jun 9 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft and beachgoers
this evening and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winds and waves will be hazardous to small craft and beachgoers
through late Monday evening. Thunderstorms are possible mid-week,
particularly Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:37 AM EDTSmall Craft AdvisoryGRR43 hr

Nearby

Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.